Alert archive / California / Flash Flood Warnings in 2014

Flash Flood Warning 4, NWS Los Angeles, CA

March 1, 2014Los Angeles County, California

NWS Los Angeles, CA issued this flash flood warning at Mar 1, 2014, 5:56 AM PST for Los Angeles County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2014, 5:56 AM PST (13:56 UTC)
Expired
Mar 1, 2014, 8:00 AM PST
In force
2 hr
Issued by
NWS Los Angeles, CA
Area
Storm-based polygon
Flood severity
None

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 45 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 1.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2014-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2014-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

311 
WGUS56 KLOX 011356
FFWLOX
CAC037-011600-
/O.NEW.KLOX.FF.W.0004.140301T1356Z-140301T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
556 AM PST SAT MAR 1 2014

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE MADRE...COLBY...MADISON AND THE WILLIAMS BURN AREAS OF
  LOS ANGELES COUNTY

* UNTIL 800 AM PST

* AT 548 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN MOVING INTO THE BURN AREAS. RAINFALL RATES 
  OVER ONE HALF INCH PER HOUR HAVE BEEN REPORTED IN NEARBY 
  RAIN GAGES. THIS WILL LIKELY PRODUCE FLASH FLOODING AND MUD
  AND DEBRIS FLOWS IN AND AROUND THE BURN AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING FOR A RECENT BURN AREA MEANS THAT FLOODING AND
DEBRIS FLOWS ARE IMMINENT OR OCCURRING. RESIDENTS LIVING IN OR
IMMEDIATELY DOWNSTREAM SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. QUICKLY MOVE AWAY FROM THE BURN AREA ONLY IF IT IS
SAFE TO DO SO...OTHERWISE SHELTER IN PLACE AND MOVE TO A SECOND STORY
OR THE HIGHEST LOCATION IN YOUR HOME TO STAY OUT OF THE PATH OF
FAST-MOVING WATER AND DEBRIS FLOWS.

&&

LAT...LON 3427 11765 3419 11766 3412 11768 3406 11771
      3408 11809 3432 11804 3431 11764 3427 11764

$$

DB/ASR

MORE INFORMATION FROM THE USGS ON DEBRIS FLOWS AND THEIR IMPACTS CAN
BE FOUND AT HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE
2 follow-up statements
683 
WGUS76 KLOX 011519
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
719 AM PST SAT MAR 1 2014

CAC037-011600-
/O.CON.KLOX.FF.W.0004.000000T0000Z-140301T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
719 AM PST SAT MAR 1 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM PST FOR 
   THE MADRE...COLBY...MADISON AND THE WILLIAMS BURN AREAS OF
   LOS ANGELES COUNTY

ANOTHER BURST OF BRIEF HEAVY SHOWERS IMPACTED THE ABOVE MENTIONED BURN
AREAS BETWEEN 545 AM AND 645 AM THIS MORNING. ACCORDING TO MEDIA 
CREWS ON THE SCENE...ANOTHER ROUND OF MUD AND DEBRIS FLOWS HAVE BEEN 
OBSERVED IN THE WEST END OF GLENDORA NEAR HICREST ROAD AND SIERRA
MADRE AVENUE AS OF 633 AM. AS OF 710 AM...DOPPLER RADAR IS SHOWING A 
DECREASE IN RAINFALL INTENISTY...HOWEVER THE WARNING WILL BE ALLOWED
TO CONTINUE UNTIL 8 AM DUE TO ADDITIONAL RUNOFF EXPECTED.

A MOIST AND UNSTABLE ATMOSPHERE WILL CONTINUE TO BRING THE POTENTIAL
FOR BANDS OF HEAVY SHOWERS AND THUNDERSTORMS TODAY. AS A RESULT...THERE
IS STILL THE POTENTIAL FOR ADDITIONAL FLASH FLOODING WITH MUD AND
DEBRIS FLOWS ACROSS THE BURN AREAS THROUGH THIS AFTERNOON.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO FLASH FLOODING AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS.

&&

LAT...LON 3427 11765 3419 11766 3412 11768 3406 11771
      3408 11809 3432 11804 3431 11764 3427 11764

$$

GOMBERG/KJ

HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE
244 
WGUS76 KLOX 011603
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
803 AM PST SAT MAR 1 2014

CAC037-011611-
/O.EXP.KLOX.FF.W.0004.000000T0000Z-140301T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
803 AM PST SAT MAR 1 2014

...THE FLASH FLOOD WARNING HAS EXPIRED FOR EAST CENTRAL LOS ANGELES
COUNTY...

THE HEAVY RAIN THAT PROMPTED THE FLASH WARNING HAS WEAKENED 
SIGNIFICANTLY...SO THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO 
EXPIRE. THUNDERSTORMS ARE ACTIVE AROUND THE AREA HOWEVER...AND 
WIDESPREAD STEADY RAINFALL IS EXPECTED ONCE AGAIN THIS 
AFTERNOON...SO THE THREAT FOR FLASH FLOODING WILL REMAIN TODAY. 

RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD 
REMAIN ALERT TO FLASH FLOODING AND DEBRIS FLOWS WHICH MAY BLOCK 
ROADS AND CULVERTS.

LAT...LON 3427 11765 3419 11766 3412 11768 3406 11771
      3408 11809 3432 11804 3431 11764 3427 11764

$$

KITTELL

HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Mar 1, 4:10 AM PST, 1 hour 46 minutes earlier.

Area forecast discussion, Mar 1, 4:10 AM PST, 1 hour 46 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
410 AM PST SAT MAR 1 2014

.AVIATION DISCUSSION UPDATED...

.SYNOPSIS...

THE WINTER STORM WILL CONTINUE THROUGH THIS EVENING...BRINGING
RAIN...HIGH ELEVATION SNOW...GUSTY WINDS...POSSIBLE THUNDERSTORMS
URBAN FLOODING...AND MUD AND DEBRIS FLOWS NEAR RECENT BURN AREAS.
PRECIPITATION WILL BE INTENSE AT TIMES. SHOWERS WILL TAPER OFF LATE
TONIGHT INTO SUNDAY. DRY AND WARMER WEATHER IS EXPECTED NEXT
WEEK EXCEPT FOR A SMALL CHANCE OF SHOWERS NORTH OF PT CONCEPTION
WEDNESDAY NIGHT INTO THURSDAY.

&&

.SHORT TERM (TODAY-MON)...
MOIST SW FLOW FLOW UP THE COASTAL SLOPES CONTINUES TO PRODUCE
NUMEROUS SHOWERS THIS MORNING WITH MANY LOCATIONS SEEING .75 INCHES
TO 1 INCH OR RAIN IN THE LAST 6 HOURS. THIS CONTRASTS TO THE TRACE
TO .05 INCH AMOUNTS THAT HAS FALLEN OVER THE FLAT LANDS. THE
ATMOSPHERE IS QUITE UNSTABLE WITH LIFTED INDEXES AROUND -4 AND THERE
HAVE BEEN QUITE A NUMBER OF POP UP SHOWERS AND THUNDERSTORMS WITH
MODERATE RAINFALL. ALL EYES FOCUSED ON 537 DM UPPER LOW 200 NM NW OF
POINT CONCEPTION THIS UPPER LOW WILL MOVE SLOWLY TO THE ESE TODAY
AND WILL SPIN A 600 NM FETCH OF SHOWERS AND THUNDERSTORMS UP AND
INTO SOUTHERN CALIFORNIA (SOUTH OF POINT CONCEPTION) A LARGE VORT
LOBE CLOSER TO LOWS CENTER WILL ROTATE INTO THE CENTRAL COAST. BOTH
OF THESE FEATURES WILL BRING NUMEROUS SHOWERS AND OCNL THUNDERSTORMS
TO THE ENTIRE AREA TODAY. THE PRECIPITATION WILL BE MORE SHOWERY
TODAY BUT INDIVIDUAL SHOWERS AND ANY THUNDERSTORM WILL BE CAPABLE OF
PRODUCING INTENSE RAINFALL RATES. THE CONTINUED SOUTH FLOW INTO THE
TRANSVERSE RANGES WILL MAKE FOR ANOTHER DAY OF LARGE RAINFALL TOTALS
ACROSS THE COASTAL SLOPES. BUT THE RAINFALL AMOUNTS ACROSS THE
FLATTER PORTIONS OF THE COASTS AND VLY AS WELL AS THE INTERIOR VLYS
AND THE ANTELOPE VLY WILL SEE MUCH LESS RAINFALL THAN YDY. BY 00Z
THE UPPER LOW WILL OPEN AND AND WILL BE OVER SBA COUNTY. THIS WILL
BE THE START OF THE END OF THE EVENT AND SHOWER ACTIVITY WILL BEGIN
TO QUICKLY TAPER OFF. RAINFALL THOUGH LESS SPECTACULAR THAN YDY WILL
STILL BE IMPRESSIVE WITH 1-2 INCHES FALLING ACROSS THE COASTS AND
VLYS WITH 2 TO 4 INCHES OF ADDITIONAL RAIN FALLING OVER THE COASTAL
SLOPES. SNOW LEVELS WILL REMAIN NEAR 6000 FEET AND ABOUT A FOOT OF
SNOW WILL FALL IN TOTAL FROM 6000 TO 7000 FEET BUT ABOVE 7000 FEET 1
TO 3 FEET OF SNOW IS LIKELY WITH ISOLATED 4 FOOT AMOUNTS. MODERATE
SOUTH WINDS WILL CONTINUE ACROSS THE MTN REGIONS AND WIND ADVISORIES
ARE IN EFFECT FOR THE MTNS OF SLO AND SBA COUNTY (WINTER STORM
WARNINGS FOR SNOW AND WINDS ARE IN EFFECT FOR THE MTNS OF LA AND VTA
COUNTY). THE CONVECTIVE NATURE OF TODAYS PRECIPITATION WILL MEAN
THAT ANY AREA COULD RECEIVE A PERIOD OF INTENSE RAINFALL WHICH WOULD
BE CAPABLE OF PRODUCING A FLASH FLOOD AND NOT JUST OVER THE BURN
AREAS SO A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF LA AND VTA
COUNTIES.

SHOWER ACTIVITY WILL DIMINISH TONIGHT AND BY SUNDAY AFTERNOON THERE
WILL JUST BE A SLIGHT CHANCE OF A SHOWER.

BY MONDAY A TINY RIDGE WILL BE OVER THE AREA AND THERE WILL BE WEAK
OFFSHORE FLOW AT THE SFC. SKIES WILL CLEAR AND MAX TEMPS WILL RISE
TO JUST A DEGREE OR TWO BELOW NORMAL.

.LONG TERM (TUE-FRI)...
A DIRTY RIDGE WILL BUILD INTO THE AREA TUESDAY AND WEDNESDAY. EVEN
THROUGH SKIES WILL BE PARTLY CLOUDY WILL MID AND HIGH LEVEL CLOUDS
MAX TEMPS WILL RISE A FEW DEGREES EACH DAY AND BY WEDNESDAY MAX
TEMPS WILL BE 4 TO 8 DEGREES ABOVE NORMAL.

THE TAIL END OF A FRONT WILL MOVE THROUGH THE CENTRAL COAST THURSDAY
AND WILL BRING A SLIGHT CHC OF RAIN TO THE CENTRAL COAST ALONG WITH
CLOUDIER SKIES AND FEW DEGREES OF COOLING.

A NEW RIDGE BEGINS TO BUILD IN FRIDAY (AND IT LOOKS LIKE IT WILL
LAST INTO THE WEEKEND) AND KICK OFF A WARMING TREND ALONG WITH CLEAR
SKIES.

&&

.AVIATION...01/12Z
LOW TO MODERATE CONFIDENCE IN THE 12Z TAF PACKAGE WITH THE REDUCED
CONFIDENCE DUE TO THE HIGHLY VARIABLE CONDITIONS INCLUDING A
CONVECTIVE ATMOSPHERE.  FIFTEEN TO TWENTY PERCENT CHANCE OF
THUNDERSTORMS IN MOST LOCATIONS THROUGH 00Z. THESE CONDITIONS WILL
CONTINUE THROUGH THE FORECAST PERIOD.

KLAX...LOW TO MODERATE CONFIDENCE IN THE 12Z TAF PACKAGE WITH THE
REDUCED CONFIDENCE DUE TO THE HIGHLY VARIABLE CONDITIONS INCLUDING A
CONVECTIVE ATMOSPHERE.  TWENTY PERCENT CHANCE OF THUNDERSTORMS IN
MOST LOCATIONS THROUGH 00Z. THESE CONDITIONS WILL CONTINUE THROUGH
MOST OF THE FORECAST PERIOD WITH IMPROVING CONDITIONS AFTER 12Z.

KBUR...LOW TO MODERATE CONFIDENCE IN THE 12Z TAF PACKAGE WITH THE
REDUCED CONFIDENCE DUE TO THE HIGHLY VARIABLE CONDITIONS INCLUDING A
CONVECTIVE ATMOSPHERE.  TWENTY PERCENT CHANCE OF THUNDERSTORMS IN
MOST LOCATIONS THROUGH 00Z. THESE CONDITIONS WILL CONTINUE THROUGH
THE FORECAST PERIOD.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING (SEE LAXWSWLOX).
FLOOD WATCH (SEE LAXFFALOX).
FLOOD ADVISORY (SEE LAXFLSLOX).
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).

&&

PUBLIC...RORKE
AVIATION...KJ
SYNOPSIS...B

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 28, 8:40 AM PST, 21 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
840 AM PST FRI FEB 28 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-011400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
840 AM PST FRI FEB 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

WFO LOX PLANS TO DISCONTINUE THIS PRODUCT IN 2014.
PLEASE DIRECT ANY COMMENTS TO ERIC BOLDT AT 805-988-6623.

.DAY ONE... TODAY AND TONIGHT

A STRONG STORM SYSTEM WILL BRING HEAVY RAIN...HIGH ELEVATION
SNOW...ISOLATED THUNDERSTORMS...AND GUSTY WINDS TO THE AREA THROUGH
SATURDAY. HIGH SURF WILL DEVELOP TODAY ACROSS WEST FACING BEACHES.
HIGHEST SURF WILL BE ACROSS THE CENTRAL COAST WITH HIGHEST SETS TO
13 FT...WHILE LOS ANGELES AND VENTURA COUNTY BEACHES EXPERIENCE SETS
TO 8 FEET. EXPECT A HIGH RIP CURRENT RISK TO ACCOMPANY THE HIGH
SURF.

* WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* FLOOD ADVISORY.............SEE WGUS86 KLOX - FLSLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

A STRONG STORM SYSTEM WILL BRING HEAVY RAIN...HIGH ELEVATION
SNOW...ISOLATED THUNDERSTORMS...AND GUSTY WINDS TO THE AREA THROUGH
SATURDAY. HIGH SURF WILL CONTINUE TO BUILD AND PEAK ON SATURDAY WITH
THE CENTRAL COAST EXPECTED TO SEE 10 TO 15 FT SURF WITH LOCAL SETS
TO 18 FT. HIGH SURF WILL CONTINUE THROUGH SUNDAY AFTERNOON. EXPECT
SURF 6 TO 10 FEET WITH LOCAL SETS TO 12 FEET FOR VENTURA AND LOS
ANGELES COUNTY WEST FACING BEACHES. A HIGH RIP CURRENT RISK WILL
CONTINUE WITH THE HIGH SURF. THE THREAT OF WATERSPOUTS AND
THUNDERSTORMS WILL ALSO CONTINUE THROUGH SATURDAY EVENING.

* WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MW

In the hours before

Local storm report, Mar 1, 12:15 AM PST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1215 AM PST SAT MAR 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLASH FLOOD      2 ESE GLENDALE          34.16N 118.22W
02/28/2014                   LOS ANGELES        CA   BROADCAST MEDIA

            DEBRIS FLOW FROM A SMALL BURN AREA IN THE FOOTHILLS NEAR
            GLENDALE.

&&

KAPLAN
Local storm report, Mar 1, 1:15 AM PST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
115 AM PST SAT MAR 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 AM     NON-TSTM WND GST 8 NNE MOUNT WILSON      34.33N 118.03W
02/28/2014  M91 MPH          LOS ANGELES        CA   MESONET

            CHILAO RAWS SITE RECORDED A GUST OF 91 MPH FROM THE SE.
            ELEVATION AT 5450 FT.

0153 PM     NON-TSTM WND GST 6 N ALTADENA            34.27N 118.15W
02/28/2014  M81 MPH          LOS ANGELES        CA   MESONET

            MILL CREEK RAWS SITE. WIND GUST OF 81 MPH OCCURRED FROM
            THE SOUTH. ELEVATION IS 3000 FT.

0229 PM     NON-TSTM WND GST 6 N GLENDALE            34.27N 118.24W
02/28/2014  M72 MPH          LOS ANGELES        CA   MESONET

            MT LUKENS WIND GAGE HAD A GUST OF 72 MPH FROM THE SOUTH.
            THE ELEVATION IS 5070 FT

0554 AM     NON-TSTM WND GST 3 SSW ACTON             34.45N 118.20W
02/28/2014  M71 MPH          LOS ANGELES        CA   MESONET

            ACTON RAWS SITE. A GUST OF 71 MPH OCCURRED FROM THE
            SOUTH.

0555 AM     NON-TSTM WND GST 4 NNE SAN FERNANDO      34.35N 118.42W
02/28/2014  M80 MPH          LOS ANGELES        CA   MESONET

            CAMP 9 RAWS SITE HAD A GUST OF 80 MPH FROM THE SOUTH.
            ELEVATION IS 4000 FT.

&&

KAPLAN
Local storm report, Mar 1, 1:36 AM PST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
136 AM PST SAT MAR 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 AM     NON-TSTM WND GST 6 SSW CASTAIC LAKE      34.57N 118.74W
02/28/2014  M59 MPH          LOS ANGELES        CA   MESONET

            WHITAKER PEAK RAWS SITE. A GUST OF 59 MPH FROM THE SOUTH.
            ELEVATION IS AT 4120 FEET.

0355 PM     NON-TSTM WND GST 5 S PALMDALE            34.54N 118.10W
02/28/2014  M63 MPH          LOS ANGELES        CA   MESONET

            LAKE PALMDALE RAWS SITE HAD A GUST OF 63 MPH FROM THE W.
            ELEVATION IS 2980 FT.

&&

KAPLAN
Local storm report, Mar 1, 1:45 AM PST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
145 AM PST SAT MAR 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     NON-TSTM WND GST 5 WNW CLAREMONT         34.16N 117.80W
02/28/2014  M58 MPH          LOS ANGELES        CA   MESONET

            JOHNSTONE PEAK HAD A GUST OF 58 MPH FROM THE SOUTH.
            ELEVATION IS 3200 FT.

0254 PM     NON-TSTM WND GST 6 N ALTADENA            34.27N 118.15W
02/28/2014  M58 MPH          LOS ANGELES        CA   MESONET

            CLEAR CREEK RAWS SITE. WIND GUST 58 MPH FROM THE SE.
            ELEVATION IS AT 3000 FT.

&&

KAPLAN
Local storm report, Mar 1, 4:38 AM PST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
438 AM PST SAT MAR 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     HAIL             3 W DIAMOND BAR         34.01N 117.87W
03/01/2014  M1.00 INCH       LOS ANGELES        CA   TRAINED SPOTTER

            1 INCH HAIL OBSERVED BY AN OFFICIAL NWS OBSERVER FROM THE
            CITY OF WALNUT.

&&

KAPLAN

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 6:38 PM PSTSpecial Weather StatementLOXLos Angeles22 min
Feb 28, 6:57 PM PSTSpecial Marine WarningLOX33 min
Feb 28, 7:14 PM PSTFlash Flood WarningLOXLos Angeles91 min
Feb 28, 8:01 PM PSTSpecial Weather StatementLOXVentura29 min
Feb 28, 11:13 PM PSTAreal Flood AdvisoryLOXLos Angeles3 hr
Mar 1, 3:15 AM PSTSevere Thunderstorm WarningLOXLos Angeles45 min
Mar 1, 3:24 AM PSTTornado WarningLOXLos Angeles36 min
Mar 1, 4:25 AM PSTSpecial Marine WarningLOX20 min
Mar 1, 6:35 AM PSTSpecial Marine WarningLOX55 min
Mar 1, 7:23 AM PSTSpecial Marine WarningLOX37 min
Mar 1, 7:51 AM PSTAreal Flood AdvisoryLOXSanta Barbara6 hr
Mar 1, 8:05 AM PSTSpecial Marine WarningLOX25 min
Mar 1, 8:09 AM PSTSpecial Weather StatementLOXOrange51 min
Mar 1, 10:29 AM PSTAreal Flood AdvisoryLOX6 hr
Mar 1, 10:53 AM PSTSpecial Marine WarningLOX37 min
Mar 1, 11:53 AM PSTAreal Flood AdvisoryLOX5 hr
Mar 1, 2:08 PM PSTAreal Flood AdvisoryLOXLos Angeles4 hr
Mar 1, 2:27 PM PSTFlash Flood WarningLOXLos Angeles4 hr
Mar 1, 2:53 PM PSTSpecial Weather StatementLOXLos Angeles52 min
Mar 1, 3:24 PM PSTSpecial Marine WarningLOX81 min
Mar 1, 3:50 PM PSTSpecial Weather StatementLOXLos Angeles55 min

Nearby

Flash Flood Warnings in California, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.